Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 4, NWS Flagstaff, AZ

February 26, 20074 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 26, 2007, 3:31 PM MST for 4 counties in Arizona. It took effect at Feb 26, 2007, 10:05 PM MST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 3:31 PM MST (22:31 UTC)
In effect from
Feb 26, 2007, 10:05 PM MST
Expired
Feb 27, 2007, 7:52 PM MST
In force
22 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
541 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 262231
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 PM MST MON FEB 26 2007

AZZ004-006-007-011>017-040-270615-
/O.NEW.KFGZ.WI.Y.0004.070227T1600Z-070228T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
331 PM MST MON FEB 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE OVER THE ADVISORY AREA AFTER MID
MORNING TUESDAY. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS FROM
40 TO 50 MPH ARE EXPECTED TO BLOW THROUGH MID EVENING TUESDAY.

THIS AFTERNOON AND TUESDAY MORNING ARE GOOD TIMES TO SECURE LOOSE
OBJECTS ON YOUR PROPERTY. AREAL EXPANSIONS TO THIS WIND ADVISORY 
MAY OCCUR. ALL ARE URGED TO MONITOR THE FORECASTS.

THESE WINDS ARE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE SLOWLY
INTO NORTHERN ARIZONA FROM UTAH ON TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.


$$
41
4 follow-up statements
000 
WWUS75 KFGZ 270505
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 PM MST MON FEB 26 2007

...STRONG WINDS EXPECTED ACROSS MUCH OF NORTHERN ARIZONA ON TUESDAY...

.A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST WINDS
TO MUCH OF NORTHERN ARIZONA ON TUESDAY. LOCALLY STRONG WINDS WILL
BEGIN OVERNIGHT IN AREAS EAST TO NORTHEAST OF HIGHER TERRAIN AREAS
SUCH AS THE SAN FRANCISCO PEAKS AND THE KAIBAB PLATEAU...WITH
STRONG WINDS BECOMING MORE WIDESPREAD TUESDAY MORNING. WINDS ARE
EXPECTED TO GRADUALLY WEAKEN OVERNIGHT TUESDAY NIGHT...WITH A
CHANCE OF STRONG WINDS WEDNESDAY CONFINED TO AREAS NEAR THE NEW
MEXICO BORDER AS THE STORM SYSTEM MOVES EASTWARD.

AZZ005-271315-
/O.EXA.KFGZ.WI.Y.0004.070227T1600Z-070228T0400Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
1005 PM MST MON FEB 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE OVER THE ADVISORY AREA TUESDAY
MORNING...WITH SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS FROM 40
TO 50 MPH DEVELOPING BY MID MORNING. STRONG WINDS WILL CONTINUE
THROUGH TUESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ015-271315-
/O.EXT.KFGZ.WI.Y.0004.070227T0505Z-070228T0400Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1005 PM MST MON FEB 26 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST TUESDAY. 

WEST TO SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25 MPH WITH GUSTS
AS HIGH AS 50 MPH THIS EVENING EAST OF THE SAN FRANCISCO PEAKS AND
MT ELDEN...INCLUDING THE COMMUNITY OF DONEY PARK. WINDS ARE
EXPECTED TO GRADUALLY INCREASE OVERNIGHT AND BECOME MORE
WIDESPREAD TUESDAY MORNING. UNTIL 900 AM MST...WIND GUSTS
EXCEEDING 40 MPH ARE EXPECTED TO AFFECT MAINLY AREAS FROM DONEY
PARK TO WUPATKI NATIONAL MONUMENT AND MUCH OF HIGHWAY 89 IN THIS
AREA.

ON TUESDAY...EXPECT SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS
FROM 40 TO 50 MPH CONTINUING THROUGH MID EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004-006-007-011>014-016-017-040-271315-
/O.CON.KFGZ.WI.Y.0004.070227T1600Z-070228T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
1005 PM MST MON FEB 26 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE OVER THE ADVISORY AREA MID MORNING
TUESDAY. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS FROM 40 TO 50
MPH ARE EXPECTED TO CONTINUE THROUGH MID EVENING TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 271147
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
447 AM MST TUE FEB 27 2007

...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA THROUGH THIS EVENING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST
WINDS TO MUCH OF NORTHERN ARIZONA THROUGH THIS EVENING. LOCALLY
STRONG WINDS HAVE ALREADY BEGUN IN AREAS NORTHEAST OF HIGHER
TERRAIN...SUCH AS THE SAN FRANCISCO PEAKS AND THE KAIBAB
PLATEAU...STRONG WINDS WILL BECOME MORE WIDESPREAD LATER THIS
MORNING. WINDS ARE EXPECTED TO GRADUALLY WEAKEN OVERNIGHT...WITH
THE CHANCE OF STRONG WINDS WEDNESDAY CONFINED TO AREAS NEAR THE
NEW MEXICO BORDER AS THE STORM SYSTEM MOVES EASTWARD.

SOME PEAK WIND GUSTS REPORTED AS OF 4 AM MST INCLUDE...

FOUR SPRINGS  45 MPH
HOUSEROCK     52 MPH
DONEY PARK    50 MPH.

AZZ008>010-039-272000-
/O.EXA.KFGZ.WI.Y.0004.070227T1600Z-070228T0400Z/
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
NAVAJO N.M.
447 AM MST TUE FEB 27 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO
50 MPH ARE EXPECTED TO DEVELOP AFTER 9 AM MST. THE STRONG WINDS
WILL CONTINUE THROUGH MID EVENING...WITH WINDS DECREASING TO 15 TO
25 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-272000-
/O.EXT.KFGZ.WI.Y.0004.070227T1147Z-070228T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
447 AM MST TUE FEB 27 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. 

LOCALIZED STRONG WINDS HAVE DEVELOPED THIS MORNING OVER AREAS
NORTHEAST OF THE HIGHER TERRAIN...INCLUDING THE HOUSEROCK VALLEY.
THE STRONG WINDS WILL BECOME MORE WIDESPREAD AFTER 8 AM MST...WITH
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS NEAR 50 MPH.
THE WINDS WILL GRADUALLY DECREASE DURING THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ015-272000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-070228T0400Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
447 AM MST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

WEST TO SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25 MPH...WITH GUSTS
AS HIGH AS 50 MPH EARLY THIS MORNING EAST OF THE SAN FRANCISCO PEAKS
AND MOUNT ELDEN...INCLUDING THE COMMUNITY OF DONEY PARK AND THE
HIGHWAY 89 CORRIDOR. STRONG WINDS ARE EXPECTED TO GRADUALLY BECOME MORE
WIDESPREAD AFTER 9 AM THIS MORNING. 

BY LATE MORNING...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED. LOCALIZED GUSTS EXCEEDING 60 MPH
WILL BE POSSIBLE ALONG THE HIGHWAY 89 CORRIDOR FROM DONEY PARK TO
SUNSET CRATER. WINDS WILL GRADUALLY DECREASE DURING THE
EVENING...BUT IT WILL REMAIN BREEZY OVERNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016-017-040-272000-
/O.CON.KFGZ.WI.Y.0004.070227T1600Z-070228T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
447 AM MST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH
ARE EXPECTED TO DEVELOP AFTER 9 AM MST. THE STRONG WINDS WILL CONTINUE
THROUGH MID EVENING...WITH WINDS DECREASING TO 15 TO 25 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 271943
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1243 PM MST TUE FEB 27 2007

...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA THROUGH THIS
EVENING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST
WINDS TO MUCH OF NORTHERN ARIZONA THIS AFTERNOON AND EVENING.
LOCALLY STRONG WINDS ARE CURRENTLY BLOWING ACROSS MANY AREAS OF
NORTHERN ARIZONA. WINDS ARE EXPECTED TO GRADUALLY WEAKEN
OVERNIGHT WITH A CHANCE OF STRONG WINDS ON WEDNESDAY CONFINED TO
AREAS ALONG THE NEW MEXICO BORDER.

SOME PEAK WIND GUSTS REPORTED AS OF 12 PM MST INCLUDE...

BRIGHT ANGEL      41 MPH
FLAGSTAFF AIRPORT 36 MPH
FOUR SPRINGS      53 MPH
FRAZIER WELLS     50 MPH
GREER             40 MPH
HEBER             44 MPH
HOPI              39 MPH
PAGE AIRPORT      40 MPH
PRESCOTT AIRPORT  39 MPH
SAINT JOHNS       41 MPH
SHOW LOW AIRPORT  44 MPH
WINDOW ROCK       39 MPH
WINSLOW AIRPORT   43 MPH
WUPATKI           46 MPH


AZZ004>017-039-040-280345-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-070228T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
1243 PM MST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO
55 MPH ARE EXPECTED TO CONTINUE THROUGH 9 PM MST. WINDS ARE EXPECTED
TO DECREASE TO 15 TO 25 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

RB
000 
WWUS75 KFGZ 280252
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
752 PM MST TUE FEB 27 2007

AZZ004>017-039-040-280400-
/O.CAN.KFGZ.WI.Y.0004.000000T0000Z-070228T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
752 PM MST TUE FEB 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

AN APPROACHING PACIFIC STORM SYSTEM BROUGHT STRONG WINDS TO MUCH
OF NORTHERN ARIZONA TODAY...HOWEVER WIND SPEEDS HAVE DROPPED BELOW
ADVISORY CRITERIA THIS EVENING IN ALL BUT A FEW LOCALIZED AREAS
ALONG THE EASTERN MOGOLLON RIM. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED. KEEP IN MIND THAT BREEZY CONDITIONS WILL CONTINUE
THROUGH THE NIGHT AS THE STORM SYSTEM CONTINUES TO APPROACH THE
AREA...AND MORE STRONG WINDS ARE EXPECTED FROM ABOUT WINSLOW
EASTWARD WEDNESDAY AFTERNOON.

THE FOLLOWING ARE SOME WIND GUST OBSERVATIONS FROM NORTHERN
ARIZONA TODAY:

DONEY PARK            49 MPH
FLAGSTAFF AIRPORT     43 MPH
FRAZIER WELLS         50 MPH
GRAND CANYON AIRPORT  44 MPH
GREER                 40 MPH
HOUSE ROCK            59 MPH
PAGE                  41 MPH
PRESCOTT              41 MPH
RED MESA              41 MPH
SAINT JOHNS           47 MPH
SHOW LOW              55 MPH
WINDOW ROCK           46 MPH
WINSLOW               52 MPH
WUPATKI NATL MONUMENT 46 MPH 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:00 PM MST, 31 minutes earlier.

Area forecast discussion, Feb 26, 3:00 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST MON FEB 26 2007

.SYNOPSIS...TONIGHT...EXPECT MOSTLY CLEAR SKIES AND SOME SOUTHWEST
BREEZES. ON TUESDAY...A PACIFIC STORM SYSTEM WILL APPROACH OUR AREA
BRINGING STRONG SOUTHWEST WINDS AND INCREASING CLOUDS. THE BULK OF
THE STORM WILL MOVE THROUGH ON WEDNESDAY WITH MORE WIND AS WELL AS
COLDER TEMPERATURES AND SCATTERED LIGHT SHOWERS. CONDITIONS WILL
IMPROVE FROM WEST TO EAST ON THURSDAY WITH DRY AND WARMER WEATHER
STARTING FRIDAY THROUGH SUNDAY.
&&

.DISCUSSION...
THIS AFTERNOON...SKIES ARE CLEAR ACROSS NRN AZ. TO OUR
NORTHWEST...THERE IS A LOW PRESSURE SYSTEM OFF THE PACIFIC
NORTHWEST COAST AND THE JET STREAM RUNNING WEST TO EAST FROM OFF
THE PACIFIC THROUGH NRN CALIFORNIA AND NEVADA. FOR TONIGHT...MODELS
CONTINUE TO SHOW BOTH THE JET AND UPPER LOW WILL SAG SOUTHWARD. SFC
WINDS TONIGHT ARE EXPECTED TO REMAIN OUT OF THE SOUTHWEST. WE HAVE
RAISED THE FCST MIN TEMPS.

ON TUESDAY...STRONG WINDS WILL BLOW ACROSS NRN AZ AS THE JET PUSHES
INTO OUR AREA FROM THE NORTH. MODEL CROSS SECTIONS SHOW LOW LEVEL
MIXING INTO 45 TO 50 KT WIND ACROSS MUCH OF THE AREA. WE WILL ISSUE
A WIND ADVISORY FOR MUCH OF THE NORTHLAND VALID TUESDAY 9 AM TO 9
PM. AT THIS TIME IT LOOKS LIKE WIND GUST BTWN 40 AND 50 MPH WILL
OCCUR. THIS ADVISORY MAY BE REFINED AS NEW MODEL DATA COMES IN. AS
FAR AS PRECIP...THE SHORT OF IT IS IT LOOKS LIGHT AT BEST. CROSS
SECTIONS SHOW INCREASING SATURATION BELOW H7 FROM THE NORTHWEST
STARTING TUESDAY AFTERNOON. THE TEMP LAPSE RATES ABOVE H7 ARE RATHER
STABLE. WE DID DELAY AND / OR  REDUCE THE CHANCE OF SHOWERS FOR MUCH
OF AREA THROUGH TUESDAY NIGHT.

WEDNESDAY...MID LEVEL LAPSE RATES AND MOISTURE IMPROVE AS THE H5
COLD POOL MOVES INTO THE NRN THIRD OF AZ FROM NEVADA. OTHER THAN
OROGRAPHIC LIFT...DONT SEE ALOT OF LIFT...SO AT THIS TIME WE ARE
EXPECTING MORE OF A SHOWERY PRECIP REGIME...WITH THE BEST CHANCES
NORTH OF I-40. SFC WINDS MAY REQUIRE A SECOND WIND ADVISORY FOR
PARTS OF NAVAJO AND APACHE COUNTIES.

THURSDAY...TEMPS ALOFT START TO WARM FROM THE WEST AS A RIDGE OF
HIGH PRESSURE BUILDS TOWARDS THE WEST COAST. THE CHANCES OF PRECIP
HAVE BEEN MASSAGE TO SHOW A TREND TO END FROM WEST TO EAST.

ON FRIDAY...NORTHWEST FLOW ALOFT IS SHOWN TO MOVE A WEAK AND DRY
UPPER LEVEL FEATURE ACROSS THE STATE. THE MAIN IMPACT WILL BE TO
KEEP THE MAX TEMPS AT OR BELOW NORMAL.

FOR SATURDAY THROUGH MONDAY...MODELS SHOW HIGH PRESSURE BUILDING
ALOFT OVER THE SOUTHWEST UNITED STATES. THIS SHOULD BRING DRY
CONDITIONS AND DAYTIME MAX TEMPS WARMING TO THE 5 TO 10 DEGREE ABOVE
NORMAL RANGE.

DL
&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT GUSTY SOUTHWEST SFC WINDS
THIS AFTERNOON AND THIS EVENING. WINDS WILL INCREASE ON TUESDAY
BECOMING SW 15-25 KT WITH GUSTS TO 40 KTS IN THE AFTERNOON. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TUESDAY 9 AM TO 9
PM MST FOR AZ ZONES 4-6-7-11>17-40.

&&
Hazardous weather outlook, Feb 25, 11:00 PM MST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1100 PM MST SUN FEB 25 2007

AZZ004>018-037>040-261900-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1100 PM MST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...MONDAY

GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS MUCH OF NORTHERN
ARIZONA ON MONDAY. THESE WINDS ARE EXPECTED TO BE JUST UNDER WIND
ADVISORY CRITERIA WITH SUSTAINED WIND SPEEDS 15 TO 25 MPH AND GUSTS
25 TO 35 MPH EXPECTED. THE STRONGEST OF THESE WINDS WILL PRIMARILY
BE ALONG THE HIGHER TERRAIN AREAS OF THE KAIBAB PLATEAU...THE
MOGOLLON RIM AND THE WHITE MOUNTAINS. EXPECT SOME ADDITIONAL TERRAIN
ENHANCEMENT OF THE WINDS ON THE NORTH AND EAST SIDES OF THE SAN
FRANSISCO PEAKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH THE STATE
TUESDAY...THEN MOVE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY.
STRONG SOUTHWEST WINDS WILL DEVELOP BY TUESDAY AFTERNOON WITH GUSTS
OVER 40 MPH POSSIBLE IN MOST AREAS. THE STRONG WINDS WILL SHIFT INTO
EASTERN ARIZONA BY WEDNESDAY.

ALONG WITH THE STRONG WINDS...THIS STORM WILL ALSO BRING MUCH COLDER
CONDITIONS AND A CHANCE OF SNOW BY TUESDAY NIGHT THROUGH THURSDAY
MORNING. LATEST GUIDANCE INDICATES SNOW FALL AMOUNTS WITH THIS
SYSTEM WILL BE FAIRLY LIGHT. STAY TUNED TO WWW.WEATHER.GOV/FLAGSTAFF
...NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON
THIS DEVELOPING WINTER WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RB

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.